Improved Three-Way Split Formulas for Binary Polynomial and Toeplitz Matrix Vector Products

Cenk M., Negre C., Hasan M. A.

IEEE TRANSACTIONS ON COMPUTERS, vol.62, no.7, pp.1345-1361, 2013 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 62 Issue: 7
  • Publication Date: 2013
  • Doi Number: 10.1109/tc.2012.96
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1345-1361
  • Keywords: Binary polynomial, Toeplitz matrix, subquadratic space complexity multiplier, finite field, MULTIPLICATION, MULTIPLIERS, FIELDS
  • Middle East Technical University Affiliated: Yes


In this paper, we consider three-way split formulas for binary polynomial multiplication and Toeplitz matrix vector product (TMVP). We first recall the best known three-way split formulas for polynomial multiplication: the formulas with six recursive multiplications given by Sunar in a 2006 IEEE Transactions on Computers paper and the formula with five recursive multiplications proposed by Bernstein at CRYPTO 2009. Second, we propose a new set of three-way split formulas for polynomial multiplication that are an optimization of Sunar's formulas. Then, we present formulas with five recursive multiplications based on field extension. In addition, we extend the latter formulas to TMVP. We evaluate the space and delay complexities when computations are performed in parallel and provide a comparison with best known methods.